| Model Number |
G01253 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Vascular Dissection (3160)
| Date of Event |
07/29/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
As reported, during a procedure involving aneurysm repair and stent graft placement, during which a safe-t-j rosen catheter exchange wire guide (reported under patient identifier (b)(6) and a safe-t-j amplatz extra-stiff support wire guide (reported under patient identifier (b)(6) were used, the patient experienced a dissection of the left subclavian artery.General anesthesia was administered for the procedure, and percutaneous access was obtained in the left and right femoral arteries.Cut-down access was obtained in the right axillary artery.A 9x57 peripheral stent was successfully placed in the left subclavian artery, which was re-vascularized with a fenestrated branched device.Stent patency was maintained, with normal end artery perfusion.The wires used during the procedure successfully accessed the target vasculature and performed as intended, without any noted device deficiencies.A left subclavian artery injury (dissection) was reported during the procedure; however, the injury did not require treatment.Per the reporter, the injury was causally related to a stent, as the dissection occurred after placement of the bridging stent, while positioning the device.Per the reporter, the event was possibly causally related to a cook wire guide, describing ¿dissection of lra after bridging stent while positioning some wires or catheters may contributed to the dissection¿.The event did not result in a serious deterioration in health.The event did not occur due to a device deficiency.There has been no alleged malfunction of any cook device.The estimated blood loss was 650-milliliters during the procedure, and 250-mililiters of red blood cells were administered.An angiogram performed at the end of the procedure showed patency of all stent grafts, side branch stents, and target vessels.An endoleak was not noted.On (b)(6) 2024, imaging showed patency of all stent grafts and side branches, without endoleak.The patient was discharged to home on (b)(6) 2024, nine days after the procedure, on anticoagulant medication.Six months after the procedure, a type ii endoleak was noted, related to the treated disease.Per the reporter, the endoleak was possibly caused by the ¿anatomy of the aneurysm and dissection.¿.
Additional Manufacturer Narrative
Event or Problem Description
Additional information was received 20may2025.Although the user originally stated, ¿dissection of lra after bridging stent while positioning some wires or catheters may contributed to the dissection¿, the user confirmed that the lra (left renal artery) was not involved in the dissection.The dissection occurred in the left subclavian artery (lsa).The patient did not require any additional procedures due to this event.
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving aneurysm repair and stent graft placement, during which a safe-t-j rosen catheter exchange wire guide (reported under patient identifier (b)(6)) and a safe-t-j amplatz extra-stiff support wire guide (reported under patient identifier (b)(6)) were used, the patient experienced a dissection of the left subclavian artery.General anesthesia was administered for the procedure, and percutaneous access was obtained in the left and right femoral arteries.Cut-down access was obtained in the right axillary artery.A 9x57 peripheral stent was successfully placed in the left subclavian artery, which was re-vascularized with a fenestrated branched device.Stent patency was maintained, with normal end artery perfusion.The wires used during the procedure successfully accessed the target vasculature and performed as intended, without any noted device deficiencies.A left subclavian artery injury (dissection) was reported during the procedure; however, the injury did not require treatment.Per the reporter, the injury was causally related to a stent, as the dissection occurred after placement of the bridging stent, while positioning the device.Per the reporter, the event was possibly causally related to a cook wire guide, describing ¿dissection of lra after bridging stent while positioning some wires or catheters may contributed to the dissection¿.The event did not result in a serious deterioration in health.The event did not occur due to a device deficiency.There has been no alleged malfunction of any cook device.The estimated blood loss was 650-milliliters during the procedure, and 250-mililiters of red blood cells were administered.An angiogram performed at the end of the procedure showed patency of all stent grafts, side branch stents, and target vessels.An endoleak was not noted.On (b)(6) 2024, imaging showed patency of all stent grafts and side branches, without endoleak.The patient was discharged to home on (b)(6) 2024, nine days after the procedure, on anticoagulant medication.Six months after the procedure, a type ii endoleak was noted, related to the treated disease.Per the reporter, the endoleak was possibly caused by the "anatomy of the aneurysm and dissection." additional information was received on 20may2025.Although the user originally stated, "dissection of lra after bridging stent while positioning some wires or catheters may contributed to the dissection", the user confirmed that the lra (left renal artery) was not involved in the dissection.The dissection occurred in the left subclavian artery (lsa).The patient did not require any additional procedures due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record found one relevant non-conformance on ten devices; however, all affected product was scrapped prior to release from cook.A review of complaint history found no additional complaints for this lot number.The product ifu states, "do not advance or withdraw a wire guide when resistance is encountered, a perforation could occur." a review of the device master record (dmr) concluded that sufficient inspection activities are in place prior to distribution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on the lot, all non-conforming product was scrapped prior to release from cook, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that non-conforming product exists in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient's anatomy and procedural issues contributed to this event.The wires used during the procedure successfully accessed the target vasculature and performed as intended.The user noted that the dissection occurred after placement of the stent and wire positioning.The risk analysis was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.